Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Done vitamin D test. What medicine should I take?

User rating for this question
Answered by
Practicing since : 1983
Answered : 979 Questions
Hello doctor I did a Vit D test and have VITAMIN D ,25 HYDROXY (CLIA ) as 26.80 . What medicine should I take ?
Posted Mon, 21 May 2012 in X-ray, Lab tests and Scans
Answered by Dr. Minoo Bhagia 23 minutes later

Thanks for writing to us

To achieve a blood level of 25 OH D above 30 ng per ml , In adults dose required is 6000 IU per day or 50,000 IU per week for 8 weeks. Further, 100 IU of Vit D raise the level only by 1ng/ml. This needs to be done under the supervision of your physician as too much of Vitamin D can have a lot of side effects.
You can also take plenty of vitamin D through dietary sources which include cod liver oil , cow's milk , orange juice , yogurt , mushrooms , egg yolk , pink salmon , sardines , dark leafy vegetables , fortified soy milk . Exposure to UVB for 10 -15 minutes give 1000 IU, but excessive exposure also predisposes you to skin damage and possibly cancer.
Vitamin D comes in the form of sachets which contain cholecalciferol. This needs to be taken under the guidance of your physician.
Hope this helps. I will be available for follow ups.
Best wishes
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Radiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor